Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 27, 2008, 3:13 PM CDT for Cameron County, Texas. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 27, 2008, 4:45 PM CDT
- In force
- 92 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 50 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:17 PM CDT | FLASH FLOOD | La Feria, TX | CHIEF OF LA FERIA POLICE DEPARTMENT REPORTS ONE FOOT TO ONE AND A HALF FEET OF FLOODWATER ON CANAL STREET IN LA FERIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3477 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 272013 FFWBRO TXC061-272145- /O.NEW.KBRO.FF.W.0023.080827T2013Z-080827T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 313 PM CDT WED AUG 27 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. LOCATIONS AFFECTED INCLUDE... LA FERIA. * UNTIL 445 PM CDT * AT 307 PM CDT...THE LA FERIA POLICE DEPARTMENT REPORTED ONE FOOT TO ONE AND A HALF FEET OF FLOODWATER ON CANAL STREET FROM DISSIPATING THUNDERSTORMS OVER THE WARNED AREA. * THE THUNDERSTORM WITH TORRENTIAL RAIN WILL BE NEAR... LA FERIA. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE THROUGH FLOODED ROADS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2621 9787 2621 9778 2611 9778 2611 9786 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 272051 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 351 PM CDT WED AUG 27 2008 TXC061-272145- /O.CON.KBRO.FF.W.0023.000000T0000Z-080827T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMERON- 351 PM CDT WED AUG 27 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CAMERON COUNTY UNTIL 445 PM CDT... LOCATIONS AFFECTED INCLUDE... LA FERIA. AT 348 PM CDT...THE LA FERIA POLICE DEPARTMENT REPORTED THAT ONE FOOT TO ONE AND A HALF FEET OF FLOODWATER REMAINS ON CANAL STREET BETWEEN 1ST AND 4TH STREET. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE THROUGH FLOODED ROADS DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2621 9787 2621 9778 2611 9778 2611 9786 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:01 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 27, 2:01 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 201 PM CDT WED AUG 27 2008 .DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE A CONSIDERABLE AMOUNT OF CONVECTION ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE CWA THIS AFTERNOON. THIS TREND OF SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE LATE MORNING INTO THE EARLY AFTERNOON HOURS LOOKS TO PERSIST THE NEXT COUPLE OF DAYS AS LOW TO MID LEVEL MOISTURE IS EXPECTED TO REMAIN HIGH ACROSS THE LOWER RIO GRANDE VALLEY. WILL KEEP A GOOD CHANCE OF RAIN IN THE FORECAST THROUGH AT LEAST SATURDAY FOR NOW. THE QUESTION IS WHAT INFLUENCE GUSTAV WILL HAVE ACROSS THE WESTERN GULF OF MEXICO THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. BASED ON THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER...TROPICAL STORM GUSTAV IS EXPECTED TO MOVE INTO THE CENTRAL GULF OF MEXICO SOMETIME SUNDAY AND WITH INTENSIFICATION EXPECTED...WE WILL LIKELY SEE AN INCREASE IN SUBSIDENCE ACROSS THE WESTERN GULF OF MEXICO AS A RESULT. WITH LOW TO MID LEVEL MOISTURE DECREASING ACROSS DEEP SOUTH TX SUNDAY INTO MONDAY...WILL KEEP A SLIGHT CHANCE OF RAIN THROUGH THE REST OF THE LABOR DAY WEEKEND THROUGH THE REST OF THE FORECAST PERIOD. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PROVIDE MVFR TO IFR CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS MOST OF DEEP SOUTH TEXAS. OUTSIDE OF THE CONVECTION GENERAL VFR CONDITIONS ARE FORECAST TO PREVAIL. VFR SHOULD PREVAIL OVERNIGHT MOST LOCATIONS OVERNIGHT AS THE CONVECTION WANES. TEMPO MVFR VSBYS ARE EXPECTED TO REFORM OVERNIGHT AS FOG DEVELOPS DUE TO THE DAY TIME RAIN AND PARTLY CLOUDY CONDITIONS. && .MARINE...VERY FAVORABLE MARINE CONDITIONS TO PREVAIL THROUGH AT LEAST THE FIRST HALF OF THE HOLIDAY WEEKEND AS THE PRESSURE GRADIENT CONTINUES TO BE WEAK ACROSS THE WESTERN GULF OF MEXICO. HOWEVER...INLAND HEATING MAY PRODUCE SOME STRONGER AFTERNOON WINDS OVER THE LAGUNA. SITES ACROSS THE LAGUNA MADRE FROM PORT ISABEL TO BAFFIN BAY REPORTING SOUTHEAST WINDS 10 TO 18 KNOTS EARLY THIS AFTERNOON. BUOY020 WAS REPORTING A SE WIND OF AROUND 10 KNOTS WITH SEAS BETWEEN 1 AND 1.5 FEET. AN INCREASE IN A LONG PERIOD SWELL BY LABOR DAY AND BEYOND CONTINUES TO BE HIGHLY DEPENDANT ON THE FUTURE TRACK AND INTENSITY OF TROPICAL STORM GUSTAV LOCATED OVER SW HAITI. MARINERS AND RESIDENTS ALONG THE LOWER TX COASTLINE SHOULD PAY VERY CLOSE ATTENTION TO THE LATEST FORECAST AND STATEMENTS FROM NHC CONCERNING GUSTAV. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 89 79 89 / 20 40 20 50 BROWNSVILLE 79 91 78 91 / 20 50 20 50 HARLINGEN 78 91 78 91 / 20 50 20 50 MCALLEN 78 91 77 91 / 20 50 20 40 RIO GRANDE CITY 76 91 76 91 / 30 50 20 60 SOUTH PADRE ISLAND 81 87 80 87 / 20 40 20 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE PUBLIC/GRIDS...61 AVIATION/MARINE...59 MESO/FXC...MARTINEZ
Hazardous weather outlook, Aug 27, 5:40 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 540 AM CDT WED AUG 27 2008 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 540 AM CDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN AND SOME MINOR LOCALIZED FLOODING AROUND DEEP SOUTH TEXAS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT OF ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST INTO NEXT WEEK DUE TO LINGERING DEEP TROPICAL MOISTURE INTERACTING WITH DAYTIME HEATING. ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DEVELOPS THROUGH EARLY NEXT WEEK WILL HAVE THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL AND SOME LOCALIZED MINOR FLOODING. TROPICAL STORM GUSTAV... CURRENTLY OVER SOUTHWESTERN HAITI...IS EXPECTED TO MOVE INTO THE SOUTHEASTERN GULF OF MEXICO LATE SATURDAY OR EARLY SUNDAY. RESIDENTS OF DEEP SOUTH TEXAS WILL NEED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE MOVEMENT OF GUSTAV. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
In the hours before
Special weather statement, Aug 27, 2:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT WED AUG 27 2008 TXZ250-251-272000- BROOKS-KENEDY- INCLUDING THE CITIES OF...FALFURRIAS...SARITA 200 PM CDT WED AUG 27 2008 ...STRONG THUNDERSTORM AFFECTING KENEDY AND BROOKS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A STRONG THUNDERSTORM LOCATED WEST OF ARMSTRONG ALONG THE KENEDY AND BROOKS COUNTY LINE. FREQUENT LIGHTNING AND WIND GUSTS OF 40 TO 50 MILES PER HOUR CAN BE EXPECTED WITH THIS THUNDERSTORM AS IT MOVES TO THE NORTH AT AROUND 12 MILES PER HOUR. TOMASELLI
Special weather statement, Aug 27, 2:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CDT WED AUG 27 2008 TXZ253-255-272030- HIDALGO-INLAND CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...BROWNSVILLE...HARLINGEN 220 PM CDT WED AUG 27 2008 ...STRONG THUNDERSTORM AFFECTING HIDALGO AND CAMERON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A STRONG THUNDERSTORM LOCATED ALONG THE HIDALGO AND CAMERON COUNTY LINE. FREQUENT LIGHTNING...WIND GUSTS OF 40 TO 50 MILES PER HOUR...AND LOCALLY HEAVY RAINFALL WILL AFFECT LA VILLA...ELSA...SANTA ROSA... AND LA FERIA AS THE THUNDERSTORM MOVES TO THE NORTH AT AROUND 12 MILES PER HOUR. RESIDENTS SHOULD REMAIN INDOORS UNTIL THIS THUNDERSTORM PASSES... AND MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION ALONG EXPRESSWAY 83 AND HIGHWAY 107. TOMASELLI
Local storm report, Aug 27, 2:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
258 PM CDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD LA FERIA 26.16N 97.82W
08/27/2008 CAMERON TX LAW ENFORCEMENT
LA FERIA CHIEF OF POLICE REPORTS CANAL STREET AND 6TH
THROUGH 9TH STREET FLOODED UP TO STREET CURB FROM HEAVY
RAINFALL.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:28 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 92 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.